Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 74, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2004, 8:01 PM EDT for Jefferson County, Leon County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 8:01 PM EDT (00:01 UTC)
- Expired
- Jun 27, 2004, 8:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 17 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2721 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896 WUUS52 KTAE 280001 SVRTLH FLC065-073-280030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 759 PM EDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN FLORIDA LEON COUNTY IN FLORIDA * UNTIL 830 PM EDT * AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TALLAHASSEE...AND MOVING TO THE EAST AT 25 MPH. THE STORM WILL PRODUCE WIND GUSTS TO NEAR 60 MPH...VERY HEAVY RAIN...AND FREQUENT AND DANGEROUS LIGHTNING. LAT...LON 3033 8437 3032 8393 3065 8385 3066 8429 $$ 7-TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:30 PM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 27, 2:30 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUE DATE NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT SUN JUN 27 2004 .CURRENTLY...MOSTLY SUNNY ACROSS LOCAL AREA..EXCEPT CLOUDY WITH SCT SHWRS/TSTMS DRIFTING EWD ACROSS SE BIG BEND AND ADJACENT WATERS. TEMPS FROM MID 80S SE ALA TO AROUND 90 COASTS. DEW POINTS LOW 70S SE ALA TO UPPER 70S SE BIG BEND. && .DISCUSSION...MESO-ETA/LAPS INITIALIZED WELL DEPICTING LIGHT WLY FLOW (TYPE 4 SEA BREEZE) AND EARLY CONVECTION DEVELOPING SE BIG BEND. MSAS SHOWS SW-NE ORIENTED SURFACE TROF ACROSS SE BIG BEND/SCNTRL GA WHICH SERVED AS FOCUS OF PRECIP. QUASISTATIONARY FRONTAL BOUNDARY REMAINS ACROSS SW GA THRU N ALA/GA PLACING LOCAL AREA IN SULTRY WARM SECTOR...WITH SURFACE RIDGE AXIS W-E FROM WRN ATLC THRU SCNTRL FLA. AT UPPER LEVELS...CUTOFF LOW LIFTING NEWD FROM N TEXAS SPREADING DIVERGENCE DOWNSTREAM. SERIES OF ASSOCD VORTS MOVING EWD GENERATING ACTIVE CONVECTION ACROSS ALONG AND JUST S OF ABOVE FRONT AND MOVG EWD. OF NOTE IS BOWING SEGMENT ACROSS SRN ALABAMA. ALSO...SE GULF TUTT LO BEGINNING TO MOVE NEWD. 12Z TLH SOUNDING SHOWS WARMING LO LEVELS AND COOLING DRIER LEVELS ENHANCING STEEP LAPSE RATES. FOR SHORT TERM HAVE TO MONITOR THE POTENTIAL FOR ISOLD SEVERE STORMS LATE AFTERNOON INTO POST SUNDOWN ESPECIALLY IF AFOREMENTIONED BOWING HOLD TOGETHER GENERATING POTENTIAL WIND DAMAGE. FOR MONDAY..TUTT LOW SHIFTS NEWD BUT WEAKENS SO LOCAL UPPER DYNAMICS SHOULD WEAKEN .LIKEWISE SCNTRL FLA RIDGE TO LIFT NEW TOWARD N FLA. HOWEVER...SERIES OF VORTS RIDING THROUGH UPR RIDGE CAN STILL GENERATE CONVECTION AND WITH INCREASED H5 COOL POOL AND DRY AIR...POTENTIAL FOR ISOLD SEVERE AGAIN TOMORROW. BEST CHANCE FOR CONVECTION WILL BE NRN THIRD OF CWFA..CLOSEST TO UPR DYNAMICS H85 JET AND FRONTAL BOUNDARY. WILL GO LO LIKELY NRN THIRD TO MID SCT SE BIG BEND. MODELS IN VERY GOOD POP/TEMP AGREEMENT. && .LONG TERM...SURFACE RIDGE WILL REMAIN CLOSE OR OVER LOCAL AREA WITH VERY LIGHT ONSHORE FLOW TUES INTO LATE WORK WEEK SO CLIMO TYPE POPS LUK GOOD. && .MARINE...FOR NEXT FEW DAYS...WINDS AND SEAS REMAIN WELL BELOW SCEC CRITERIA. ONE GROUP FITS ALL. && .FIRE WX...AMPLE LO LEVEL MOISTURE. NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TLH 72 92 71 88/ 30 40 30 50 PFN 76 89 75 88/ 40 40 30 50 DHN 73 90 72 86/ 40 60 30 50 ABY 72 90 71 87/ 30 50 40 50 VLD 73 92 72 89/ 30 40 30 50 CTY 73 91 73 90/ 30 30 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && BLOCK
Hazardous weather outlook, Jun 27, 5:30 AM EDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SUN JUN 27 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-281000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 530 AM EDT SUN JUN 27 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH STRONGER STORMS. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR WILL BE POSSIBLE IN LOCALIZED AREAS...RESULTING IN A THREAT FOR NUISANCE FLOODING OF STREETS AND POOR DRAINAGE AREAS. STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY DURING THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY WITH ISOLATED STRONG STORMS ALSO POSSIBLE. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... NO WIDESPREAD SEVERE WEATHER THREAT IS EXPECTED THROUGH TONIGHT... SO SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF SEVERE WEATHER OR FLOODING IS OBSERVED OR IF ANY WATCHES OR WARNINGS ARE ISSUED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
In the hours before
Special weather statement, Jun 27, 6:10 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 610 PM EDT SUN JUN 27 2004 FLZ011-013-016-026-GAZ155-272311- CALHOUN FL-GADSDEN FL-JACKSON FL-LIBERTY FL-SEMINOLE GA- 611 PM EDT SUN JUN 27 2004 ...STRONG STORMS MOVING ACROSS THE FLORIDA PANHANDLE AND BIG BEND... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS JACKSON AND CALHOUN COUNTIES...THEN OVER THE NEXT HOUR...OVER SEMINOLE IN SOUTHWEST GEORGIA...AND GADSDEN AND LIBERTY COUNTIES OF NORTH FLORIDA. THE STORMS WILL AFFECT THE AREA OVER THE NEXT 1 TO 3 HOURS. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 45 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS. THE HEAVY RAIN OF AROUND ONE INCH AN HOUR MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RESIDENTS SHOULD CONTINUE TO MONITOR THE WEATHER THIS EVENING 7-TREXLER
Special weather statement, Jun 27, 6:23 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 623 PM EDT SUN JUN 27 2004 FLZ017>019-027-272323- JEFFERSON FL-LEON FL-MADISON FL-WAKULLA FL- 623 PM EDT SUN JUN 27 2004 AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM WESTERN WAKULLA COUNTY INTO SOUTHERN LEON...CENTRAL JEFFERSON AND WESTERN MADISON COUNTIES ...MOVING NORTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...INTENSE CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. MAJ
Local storm report, Jun 27, 6:45 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 PM EDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG DOWNTOWN DOTHAN 31.22N 85.39W
06/27/2004 HOUSTON AL EMERGENCY MNGR
NUMEROUS DOWNED TREES COUNTYWIDE. SEVERAL VEHICLES
DAMAGED BY FALLEN TREES. EVENT DURATION 45 MINUTES.
&&
MAJLocal storm report, Jun 27, 7:00 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG OZARK 31.46N 85.64W
06/27/2004 DALE AL AIRPLANE PILOT
NUMEROUS REPORTS OF DOWNED TREES AND POWER LINES IN
NEWTON, ECHO, OZARK AND NAPIER FIELD.
&&
MAJLocal storm report, Jun 27, 7:14 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
714 PM EDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM LIGHTNING CHATTAHOOCHEE 30.70N 84.84W
06/27/2004 GADSDEN FL COUNTY OFFICIAL
LIGHTNING STRUCK A COMMUNICATIONS TOWER.
&&
MAJSpecial weather statement, Jun 27, 7:39 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 739 PM EDT SUN JUN 27 2004 GAZ157-158-280024- GRADY GA-THOMAS GA- 739 PM EDT SUN JUN 27 2004 AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GRADY COUNTY...MOVING EAST AT 30 MPH INTO THOMAS COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. MAJ
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:34 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 26 min |
| Jun 28, 5:31 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.